Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Fort Worth, TX

April 17, 201114 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Apr 17, 2011, 7:56 PM CDT for 14 counties in Texas. It took effect at Apr 18, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 7:56 PM CDT (00:56 UTC)
In effect from
Apr 18, 2011, 12:00 PM CDT
Expired
Apr 18, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2950 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS84 KFWD 180056
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT SUN APR 17 2011

TXZ100-101-115-116-129-130-141>143-180900-
/O.EXP.KFWD.FW.W.0014.000000T0000Z-110418T0100Z/
/O.UPG.KFWD.FW.A.0011.110418T1700Z-110418T2300Z/
/O.NEW.KFWD.FW.W.0015.110418T1700Z-110419T0100Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
756 PM CDT SUN APR 17 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. THE
RED FLAG WARNING THAT WAS IN EFFECT FOR TODAY WILL EXPIRE AT 8 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH THIS
AFTERNOON WILL DECREASE SLIGHTLY AFTER SUNSET. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OVER 35 MPH
AGAIN BY MIDDAY MONDAY. RELATIVE HUMIDITY VALUES WILL FALL BELOW
30 PERCENT BY LATE MORNING...AND DOWN INTO THE SINGLE DIGITS AND
TEENS DURING THE AFTERNOON. THE COMBINATION OF THE GUSTY WINDS...
LOW HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS MONDAY AFTERNOON AND EARLY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ091-092-102-103-117>119-131>134-144>147-156>162-174-175-180200-
/O.EXP.KFWD.FW.W.0014.000000T0000Z-110418T0100Z/
MONTAGUE-COOKE-WISE-DENTON-PARKER-TARRANT-DALLAS-HOOD-SOMERVELL-
JOHNSON-ELLIS-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS-CORYELL-BELL-
MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
756 PM CDT SUN APR 17 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. 

SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH WILL
DECREASE SLIGHTLY AFTER SUNSET. THUS THE RED FLAG WARNING WILL
BE ALLOWED TO EXPIRE. GUSTY SOUTHERLY WINDS ARE EXPECTED AGAIN
MONDAY BUT RELATIVE HUMIDITIES SHOULD BE HIGHER.


$$
4 follow-up statements
248 
WWUS84 KFWD 180839
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
339 AM CDT MON APR 18 2011

TXZ100-101-115-116-129-130-141>143-181700-
/O.NEW.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
/O.CON.KFWD.FW.W.0015.110418T1700Z-110419T0100Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
339 AM CDT MON APR 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON
TODAY TO 8 PM CDT THIS EVENING. 

SOUTH-SOUTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED TODAY BUT
RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS AND
TEENS DURING THE AFTERNOON. IN ADDITION...TEMPERATURES WILL SOAR
INTO THE 90S. THE COMBINATION OF THE GUSTY WINDS...LOW HUMIDITY
VALUES AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
SINGLE DIGITS DURING THE AFTERNOON HOURS AS TEMPERATURES SOAR TO
NEAR 100 DEGREES. EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ON
TUESDAY DUE TO THE HOT TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHWEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ091-092-102-103-117-118-131>133-144-156-157-181700-
/O.NEW.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
MONTAGUE-COOKE-WISE-DENTON-PARKER-TARRANT-HOOD-SOMERVELL-JOHNSON-
BOSQUE-LAMPASAS-CORYELL-
339 AM CDT MON APR 18 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
TEENS AND SINGLE DIGITS DURING THE AFTERNOON HOURS AS
TEMPERATURES REACH THE MID TO UPPER 90S. EXTREME FIRE WEATHER
CONDITIONS ARE EXPECTED ON TUESDAY DUE TO THE HOT
TEMPERATURES...LOW HUMIDITIES...AND STRONG SOUTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

82/JLD
272 
WWUS84 KFWD 181612
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 AM CDT MON APR 18 2011

TXZ091-102-117-131-132-190015-
/O.EXA.KFWD.FW.W.0015.110418T1700Z-110419T0100Z/
/O.CON.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
MONTAGUE-WISE-PARKER-HOOD-SOMERVELL-
1112 AM CDT MON APR 18 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

SOUTH SOUTHWEST WINDS OF 20 MPH ARE EXPECTED TODAY AND RELATIVE
HUMIDITY VALUES WILL FALL INTO THE TEENS THIS AFTERNOON. IN
ADDITION...TEMPERATURES WILL CLIMB INTO THE 90S. THE COMBINATION
OF THE GUSTY WINDS...LOW HUMIDITY VALUES AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
TEENS AND SINGLE DIGITS DURING THE AFTERNOON HOURS AS
TEMPERATURES REACH THE MID TO UPPER 90S. EXTREME FIRE WEATHER
CONDITIONS ARE EXPECTED ON TUESDAY DUE TO THE HOT TEMPERATURES...
LOW HUMIDITIES...AND STRONG SOUTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ100-101-115-116-129-130-141>143-190015-
/O.CON.KFWD.FW.W.0015.110418T1700Z-110419T0100Z/
/O.CON.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS-
HAMILTON-
1112 AM CDT MON APR 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

SOUTH SOUTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED TODAY BUT
RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS AND
TEENS DURING THE AFTERNOON. IN ADDITION...TEMPERATURES WILL CLIMB
INTO THE 90S. THE COMBINATION OF THE GUSTY WINDS...LOW HUMIDITY
VALUES AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
SINGLE DIGITS DURING THE AFTERNOON HOURS AS TEMPERATURES SOAR TO
NEAR 100 DEGREES. EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ON
TUESDAY DUE TO THE HOT TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ092-103-118-133-144-156-157-190015-
/O.CON.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
COOKE-DENTON-TARRANT-JOHNSON-BOSQUE-LAMPASAS-CORYELL-
1112 AM CDT MON APR 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
TEENS AND SINGLE DIGITS DURING THE AFTERNOON HOURS AS
TEMPERATURES REACH THE MID TO UPPER 90S. EXTREME FIRE WEATHER
CONDITIONS ARE EXPECTED ON TUESDAY DUE TO THE HOT TEMPERATURES...
LOW HUMIDITIES...AND STRONG SOUTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CAVANAUGH
457 
WWUS84 KFWD 182001
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT MON APR 18 2011

TXZ091-100>102-115>117-129>132-141>143-190415-
/O.CON.KFWD.FW.W.0015.000000T0000Z-110419T0100Z/
/O.CON.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-
301 PM CDT MON APR 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

SOUTH SOUTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED TODAY BUT
RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS AND
TEENS DURING THE AFTERNOON. IN ADDITION...TEMPERATURES WILL CLIMB
INTO THE 90S. THE COMBINATION OF THE GUSTY WINDS...LOW HUMIDITY
VALUES AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
SINGLE DIGITS DURING THE AFTERNOON HOURS AS TEMPERATURES SOAR TO
NEAR 100 DEGREES. EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ON
TUESDAY DUE TO THE HOT TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ092-103-118-133-144-156-157-190415-
/O.CON.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
COOKE-DENTON-TARRANT-JOHNSON-BOSQUE-LAMPASAS-CORYELL-
301 PM CDT MON APR 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
TEENS AND SINGLE DIGITS DURING THE AFTERNOON HOURS AS
TEMPERATURES REACH THE MID TO UPPER 90S. EXTREME FIRE WEATHER
CONDITIONS ARE EXPECTED ON TUESDAY DUE TO THE HOT TEMPERATURES...
LOW HUMIDITIES...AND STRONG SOUTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CAVANAUGH
281 
WWUS84 KFWD 190052
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT MON APR 18 2011

TXZ091-100>102-115>117-129>132-141>143-190900-
/O.EXP.KFWD.FW.W.0015.000000T0000Z-110419T0100Z/
/O.UPG.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
/O.NEW.KFWD.FW.W.0016.110419T1600Z-110420T0100Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-
752 PM CDT MON APR 18 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. THE
RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY SOUTH SOUTHWEST WINDS ARE DIMINISHING AS SUNSET APPROACHES.
EXPECT SOUTH WINDS OF 15 TO 20 MPH WITH RELATIVE HUMIDITIES
RISING OVERNIGHT.

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR AGAIN. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
SINGLE DIGITS AND TEENS DURING THE AFTERNOON HOURS AS TEMPERATURES
SOAR INTO THE MID 90S TO NEAR 102 DEGREES. EXTREME FIRE WEATHER
CONDITIONS ARE EXPECTED ON TUESDAY DUE TO THE HOT
TEMPERATURES...LOW HUMIDITIES...AND STRONG SOUTHWEST WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ092-103-118-133-144-156-157-190900-
/O.UPG.KFWD.FW.A.0012.110419T1600Z-110420T0100Z/
/O.NEW.KFWD.FW.W.0016.110419T1600Z-110420T0100Z/
COOKE-DENTON-TARRANT-JOHNSON-BOSQUE-LAMPASAS-CORYELL-
752 PM CDT MON APR 18 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ON TUESDAY...STRONG SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER
GUSTS WILL OCCUR AGAIN. RELATIVE HUMIDITY VALUES WILL FALL INTO THE
TEENS AND TWENTIES DURING THE AFTERNOON HOURS AS TEMPERATURES SOAR
INTO THE 90S. EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ON
TUESDAY DUE TO THE HOT TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 6:54 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 17, 6:54 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT SUN APR 17 2011

.AVIATION...
SOME OF THE SMOKE FROM THE BIG FIRES 20-40 MILES NW THROUGH SW OF
KMWL...IS SPREADING EAST INTO THE METROPLEX. EXPECT THE LAYER TO
BE AROUND 8000K AGL. VISIBILITIES AT THE METROPLEX AIRPORTS ARE
EXPECTED TO BE P6SM. GUSTY SOUTHERLY WINDS OF 20 TO 30 KNOTS WILL
DECREASE SLIGHTLY AFTER SUNSET. LOW CLOUDS WILL SPREAD NORTH INTO
THE WACO AFTER AFTER 07Z...AND INTO THE METROPLEX AFTER 09Z.
EXPECT VFR CONDITIONS TO RETURN BY 17-19Z. SOUTHERLY WINDS 15-20
KNOTS...WILL GUST TO 25-30 KNOTS AFTER 18Z.

58

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT SUN APR 17 2011/

12Z UPPER AIR ANALYSIS INDICATES NORTHWEST FLOW AT THE H500 LVL
AND A WEAK SHORTWAVE TROUGH ANALYZED AT H700 OVER THE OK/TX
PANHANDLES. 19Z WATER VAPOR IMAGERY INDICATES A SHORTWAVE TROUGH
OFF THE WESTERN CONUS COAST. 19Z SFC OBSERVATIONS INDICATE A
STRENGTHENING LOW PRESSURE SYSTEM NEAR THE TX PANHANDLE WHICH HAS
RESULTED IN RELATIVELY STRONG SOUTHERLY WINDS OVER MUCH NORTH TX
THIS AFTERNOON. A LARGE WILDFIRE REMAINS ACTIVE AROUND POSSUM
KINGDOM LAKE THIS AFTERNOON AND 3.9 MICRON IR SATELLITE INDICATES
THAT THE FIRE EXTENDS ALONG MUCH OF THE LENGTH OF THE STEPHEN AND
PALO PINTO COUNTY SHARED BORDER MOVING INTO FAR SOUTHEASTERN
YOUNG COUNTY.  RELATIVE HUMIDITY VALUES HAD FALLEN INTO THE LOWER
20 PERCENT RANGE FOR MOST AREAS WEST OF INTERSTATE 35 THIS
AFTERNOON. THIS DRY AIR COMBINED WITH THE STRONG SOUTHERLY WINDS
WILL CONTINUE TO SUPPORT CRITICAL FIRE WEATHER CONDITIONS THRU
SUNSET AND A RED FLAG WARNING REMAINS IN EFFECT AS A RESULT.

TONIGHT AND MONDAY...GULF MOISTURE IS LIKELY TO MAKE IT BACK INTO
NORTH TX OVERNIGHT AS DEW POINTS ALONG THE GULF COAST HAVE
RECOVERED INTO THE UPPER 50S TO LOWER 60S THIS AFTERNOON. EXPECT
STRATUS TO SURGE NORTH OVERNIGHT WITH MOISTURE RETURNING TO NORTH
TX AS A LOW LEVEL JET DEVELOPS AND INTENSIFIES OVER THE REGION A
FEW HOURS AFTER SUNSET. DEW POINTS WILL CLIMB INTO TO THE UPPER
50S TO LOWER 60S FOR MOST LOCATIONS BY SUNRISE. THE INFLUX OF GULF
MOISTURE WILL LIMIT CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF
NORTH TX MONDAY AFTERNOON...HOWEVER A DRYLINE IS EXPECTED TO
SHARPEN UP AND MOVE EAST DURING THE AFTERNOON HRS AS WELL. ANY
AREAS BEHIND /WEST/ OF THE DRYLINE WILL LIKELY SEE CRITICAL FIRE
WEATHER CONDITIONS ONCE AGAIN TOMORROW AFTERNOON. AT THIS TIME
EXPECT THE DRYLINE TO SET UP NEAR A BOWIE TO HAMILTON LINE AND
HAVE GONE AHEAD WITH A FIRE WEATHER WATCH FOR COUNTIES ALONG AND
WEST OF THIS LINE AS A RESULT. OF COURSE THE ACTUAL POSITION OF
THE DRYLINE WILL DETERMINE WHERE CRITICAL FIRE WEATHER CONDITIONS
SET UP TOMORROW...SO THE AREA COVERED BY THE WATCH AND POSSIBLE
WARNING MAY CHANGE.

OTHERWISE WITH THE RETURN OF GULF MOISTURE...TSTM CHANCES ONCE
AGAIN BECOME A CONCERN FOR THE FORECAST AREA. WITH THE PASSAGE OF
THE WEAK CENTRAL PLAINS SHORTWAVE TROUGH AND THE APPROACH OF THE
PACIFIC TROUGH UPPER FLOW WILL BECOME MORE ZONAL IN NATURE
OVERNIGHT AND DURING THE DAY TOMORROW. THIS WILL ALLOW A STOUT EML
CAP TO ADVECT OVER NORTH TX WITH H700 TEMPERATURES PROGGED TO BE
IN EXCESS OF 10 DEG C BY MONDAY AFTERNOON. GIVEN THE SHALLOW
NATURE OF THE GULF MOISTURE RETURN THIS CAP LOOKS LIKE IT WILL BE
VERY DIFFICULT TO LIFT THRU FOR ANY TSTM INITIATION CHANCES. THE
STRENGTH OF THE CAP COUPLED WITH THE LACK OF ANY OBVIOUS LARGE
SCALE SUPPORT SEEMS TO INDICATE THAT TSTMS WILL NOT DEVELOP ALONG
THE DRYLINE TOMORROW.

TUESDAY THRU THURSDAY...GULF MOISTURE WILL CONTINUE TO FEED INTO
NORTH TX AHEAD OF THE DRYLINE FOR TUESDAY AFTERNOON. THE POTENTIAL
DEPTH OF THE MOIST BOUNDARY LAYER WILL NOT INCREASE MUCH UNLESS
SOME OTHER FORCING WORKS TO LIFT THE MID LVL CAP FOR TUESDAY. BY
TUESDAY AFTERNOON THIS FORCING WILL LIKELY COME IN THE FORM OF THE
PACIFIC COAST SHORTWAVE TROUGH MOVING NORTHEAST THRU THE SOUTHERN
PLAINS. THE BULK OF THE LARGE SCALE FORCING FOR ASCENT ASSOCIATED
WITH THIS TROUGH LOOKS AS THOUGH IT WILL REMAIN NORTH OF THE
FORECAST AREA. GFS AND NAM BOTH INDICATE SOME DECENT POSITIVE
PRESSURE ADVECTION ON THE 1.5 POTENTIAL VORTICITY SURFACE FOR
AREAS NORTH OF INTERSTATE 20 TUESDAY AFTERNOON WHICH SHOULD
TRANSLATE IN SOME EROSION/LIFT OF THE EML CAP OVER THE NORTHERN
THIRD OF THE CWA BY LATE TUESDAY AFTERNOON. ASSUMING THIS
HAPPENS...TSTMS WOULD BE MORE LIKELY TO INITIATE ALONG THE DRYLINE
AND THEN MOVE EAST. IT IS POSSIBLE THAT THE LARGE SCALE
CONDITIONING AND THE DRYLINE CIRCULATION WILL STILL NOT BE
SUFFICIENT TO INITIATE STORMS...IN WHICH CASE TSTM DEVELOPMENT MAY
BE DELAYED UNTIL AFTER SUNSET WHEN A COLD FRONT IS EXPECTED TO
MOVE SOUTH OF THE RED RIVER. BY THE TIME THE COLD FRONT ENTERS
INTO THE MIX TUESDAY NIGHT THE BEST LOW LEVEL MOISTURE WILL BE
LOCATED NORTHEAST OF THE METROPLEX...THEREFORE HAVE MAINTAINED THE
HIGHEST CHANCE FOR PRECIPITATION /30 PERCENT/ FOR THOSE COUNTIES
NORTHEAST OF DFW TUESDAY NIGHT.

TSTM CHANCES DURING THE REMAINDER OF THE PERIOD WILL BE DEPENDENT
UPON WHERE TUESDAY NIGHT/S COLD FRONT STALLS OUT ACROSS NORTH TX.
THE LATEST 12Z GUIDANCE SEEMS TO FAVOR THE FRONT STALLING OUT JUST
SOUTH OF INTERSTATE 20 AND THE CURRENT FORECAST REFLECTS THIS
SOLUTION. THE GFS IS A BIT MORE AGGRESSIVE WITH ITS SOUTHERN PUSH
AND THE ECMWF KEEPS THE FRONT FURTHER NORTH. REGARDLESS
DEFORMATION OF THE LOW LVL FLOW IN THE VICINITY OF THE STALLED OUT
FRONT IS EXPECTED TO INCREASE LOW LVL BAROCLINICITY ALONG THE
FRONTAL BOUNDARY DURING THE DAY ON WEDNESDAY. CLOUDY SKIES TO THE
NORTH AND BREAKS IN THE CLOUDS TO THE SOUTH SHOULD ALSO HELP TO
SHARPEN UP THE NORTH/SOUTH TEMPERATURE GRADIENT NEAR THE FRONT FOR
WEDNESDAY AFTERNOON. THIS SHOULD LEAD TO RELATIVE STRONG LOW LVL
FRONTOGENETIC FORCING ALONG AND BEHIND THE SFC REFLECTION OF THE
FRONT. STRONG LOW LVL FORCING MAY LEAD TO ADDITIONAL TSTM
DEVELOPMENT WEDNESDAY AFTERNOON DESPITE A LACK OF LARGE SCALE
FORCING FOR ASCENT.

THE FRONT IS EXPECTED TO LIFT NORTH AS A WARM FRONT ON THURSDAY
AND TSTMS WILL REMAIN POSSIBLE ALONG AND NORTH OF THE WARM FRONT
THURSDAY AFTERNOON. ANY STORMS THAT DEVELOP TUESDAY THRU THURSDAY
WILL LIKELY BECOME SEVERE DUE DO THE EXPECTED HIGH INSTABILITY IN
PLACE OVER NORTH TX THRU THE MIDDLE OF THE UPCOMING WEEK. WITH THE
HIGHEST COUPLING OF CAPE AND SHEAR ON TUESDAY...THESE STORMS WOULD
BE THE MOST LIKELY TO BECOME SUPERCELLS IF UPDRAFTS ARE ABLE TO
LIFT THRU THE STRONG CAPPING INVERSION.

EXTENDED...THE WARM FRONT LOOKS TO LIFT NORTH OF THE FORECAST AREA
THURSDAY NIGHT. ANOTHER UPPER LVL SHORTWAVE TROUGH LOOKS TO MOVE
THRU THE PLAINS ON FRIDAY. THIS TROUGH LOOKS AS THOUGH IT WILL
REMAIN WELL NORTH OF THE FORECAST AREA. IT IS POSSIBLE THAT TSTMS
WILL DEVELOP OFF TO THE WEST ALONG THE DRYLINE AND MOVE INTO THE
FORECAST AREA LATE ON FRIDAY OR FRIDAY NIGHT. THIS LOOKS MOST
LIKELY TO OCCUR OVER THE NORTHWESTERN PORTION OF THE CWA AND HAVE
MAINTAINED THE LOW CHANCE FOR TSTMS FOR THESE AREAS. OTHERWISE
WENT AHEAD AND REMOVED POPS FROM THE WEEKEND FORECAST AS THERE IS
NO OBVIOUS SYNOPTIC FORCING MECHANISM FOR TSTM DEVELOPMENT DURING
THE PERIOD AT THIS TIME. MODELS ARE SPITTING OUT QPF AT VARIOUS
TIMES ALL WEEKEND...HOWEVER DO NOT SEE SIGNIFICANT FORCING TO
SUPPORT THIS RIGHT NOW.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  89  71  92  63 /   0   5   5  20  20
WACO, TX              67  90  70  91  66 /   0   0   5  10  10
PARIS, TX             62  85  68  86  61 /   5  10   5  20  30
DENTON, TX            64  88  68  93  59 /   0   0   5  20  20
MCKINNEY, TX          65  86  70  89  60 /   5   5   5  20  20
DALLAS, TX            67  88  72  91  64 /   0   5   5  20  20
TERRELL, TX           65  87  70  89  64 /   0   5   5  20  30
CORSICANA, TX         66  88  71  89  67 /   0   5   5  20  20
TEMPLE, TX            66  90  70  92  66 /   0   0   0  10  10
MINERAL WELLS, TX     64  94  67  96  57 /   0   0   5  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-092-
100>103-115>119-129>134-141>147-156>162-174-175.

FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ100-101-115-116-129-
130-141>143.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ091>093-100>104-
115>120-129>134-141>145-156>160-174.

&&

58/30
Hazardous weather outlook, Apr 17, 2:41 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT SUN APR 17 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 PM CDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
NORTH TEXAS TODAY. GUSTY SOUTHERLY WINDS AND LOW HUMIDITY VALUES
WILL OCCUR THROUGH EARLY EVENING. A RED FLAG WARNING IS IN EFFECT
FOR MOST OF NORTH TEXAS THROUGH 8 PM.

A WIND ADVISORY IS IN EFFECT FOR AREAS WEST OF A SHERMAN TO DALLAS
TO ROCKDALE LINE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND A VERY DRY AIRMASS WILL COMBINE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS WEST OF A JACKSBORO TO HAMILTON
LINE MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM NOON THROUGH 6
PM CDT MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTH
TEXAS EACH DAY TUESDAY THROUGH FRIDAY. ANY STORM THAT DEVELOPS
COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:39 AM CDTFire Weather WatchFWDBosque, Comanche, Cooke, Coryell, Denton, Eastland and 15 more16 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.